Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 16, 2007, 2:27 PM MDT for Tooele County, Utah. It took effect at Aug 16, 2007, 2:32 PM MDT. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 2:27 PM MDT (20:27 UTC)
- In effect from
- Aug 16, 2007, 2:32 PM MDT
- Expired
- Aug 16, 2007, 4:30 PM MDT
- In force
- 118 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 2:50 PM MDT | FLASH FLOOD | Grantsville, UT | SMALL DEBRIS AND MUDFLOW ACROSS STATE ROUTE 136 NEAR GRANTSVILLE. MUD AND DEBRIS ORIGINATED FROM THE KIMBELL BURN SCAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3683 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 162032 FFWSLC UTC045-162230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 227 PM MDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL TOOELE COUNTY IN UTAH... * UNTIL 430 PM MDT * AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL OVER THE KIMBELL BURN SCAR NORTHWEST FROM THE TOWN OF GRANTSVILLE. STATE ROUTE 136 MAY RECEIVE SMALL AMOUNTS OF DEBRIS AND MUD OVER THE ROADWAY. EXCESSIVE FLOODING IN THIS AREA IS NOT EXPECTED. ADDITIONALLY...HOMES DOWNSTREAM FROM THE BURN SCAR MAY RECEIVE SOME MUD AND DEBRIS. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4065 11264 4060 11250 4073 11247 4074 11255 $$ MCINERNEY
1 follow-up statement
000 WGUS75 KSLC 162146 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 342 PM MDT THU AUG 16 2007 UTC045-162230- TOOELE UT- 342 PM MDT THU AUG 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EAST CENTRAL TOOELE COUNTY... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE HEAVY RAINFALL THAT HAD FALLEN OVER THE KIMBELL BURN HAS CEASED. AS A RESULT...MUD AND WATER THAT HAS FLOWED OUT OF THE BURN SCAR OVER STATE ROUTE 136 IS EXPECTED TO STOP BY 430 PM THIS EVENING. UDOT ROAD CREWS WERE DISPATCHED TO THE AREA...AND HAVE CLEARED MUD AND DEBRIS FROM STATE ROUTE 136. IF YOU ARE TRAVELING ALONG STATE ROUTE 136 NEAR GRANTSVILLE... PLEASE USE CAUTION AS THE ROAD MAY HAVE SOME RESIDUAL DEBRIS AND MUD ON THE ROAD. LAT...LON 4065 11264 4060 11250 4073 11247 4074 11255 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 10:00 AM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 16, 10:00 AM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT THU AUG 16 2007 .SYNOPSIS...HIGH PRESSURE TO OUR EAST WILL WEAKEN OVER THE NEXT COUPLE OF DAYS AS AN UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST STATES. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER THE WEEKEND AND A GRADUAL DRYING TREND INTO EARLY NEXT WEEK. && .DISCUSSION...LIGHT SOUTHERLY FLOW BETWEEN THE CENTRAL US HIGH AND THE OFFSHORE TROF IS OVER UTAH TODAY. A FAIRLY MOIST AIRMASS IS IN PLACE AREA-WIDE AND BOTH MODELS INDICATE A LOW-MID LEVEL FEATURE OVER SRN UT THIS MORNING THAT LIFTS THRU CENTRAL/NRN UT LATE TODAY AND TONIGHT...LIKELY ENHANCING THE CONVECTION. FLOW VEERS A BIT ON FRI BUT REMAINS MOIST AND NAM FINDS ANOTHER WEAK SHORT WAVE TO LIFT THRU NRN UT LATE IN THE DAY AND THROUGH THE EVE. THE FLOW INCREASES SAT AS THE ERN PAC TROF BEGINS TO EDGE INLAND BUT BOTH MODELS INDICATE THAT ANY DRYING WILL HOLD OFF TIL SUN. SO WITH THE INCREASING FLOW ALOFT AND RESULTANT INCREASING SPEED SHEAR...ISOLATED STRONG STORMS COULD OCCUR OVER NRN UT SAT AFTERNOON. 06Z GFS WAS DRYING OUT THE FORECAST AREA ON SUN AS FLOW CONTINUES TO VEER TO MORE WESTERLY BUT NEW NAM KEEPS FLOW MORE SWLY AND MOISTURE IN PLACE. FOR NOW...THE POTENTIAL INCREASE IN TSTM COVERAGE TODAY WILL BE MOST LIKELY THIS EVE SO WILL LEAVE FORECASTS AS IS FOR NOW AND WILL SEE IF ANY COVERAGE CHANGES ARE STILL NEEDED THIS AFTN. && .AVIATION...AN INCREASING SOUTHERLY GRADIENT IS EXPECTED TO DELAY THE DAILY WIND SHIFT TO THE NORTHWEST AT THE KSLC TERMINAL UNTIL AT LEAST 21Z TODAY...AND THERE IS A 40 PERCENT CHANCE THAT WINDS WILL REMAIN SOUTHERLY THROUGHOUT THE DAY. THE CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE SLC TERMINAL IS LESS THAN 10 PERCENT TODAY...BUT THERE IS A 20 PERCENT CHANCE THAT OUTFLOW FROM NEARBY THUNDERSTORMS WILL RESULT IN PERIODS OF GUSTY WINDS WITH ERRATIC DIRECTIONS LATE THIS AFTERNOON. && .FIRE WEATHER...THE HIGH CENTER NEAR THE FOUR CORNERS REGION WILL KEEP MOISTURE MOVING NORTH OVER THE DISTRICT FOR THE NEXT COUPLE OF DAYS. SCATTERED AFTERNOON CONVECTION WILL DEVELOP ONCE AGAIN THIS AFTERNOON...WITH THE GREATEST COVERAGE EXPECTED OVER CENTRAL AND SOUTHEASTERN UTAH WHERE MOISTURE IS HIGHEST. LOCALLY HEAVY RAINFALL AND FLASH FLOODING IS POSSIBLE WITH THESE STORMS. WINDS WILL BE GENERALLY LIGHT AND TERRAIN DRIVEN TODAY...THOUGH GUSTY WINDS MAY OCCUR IN ASSOCIATION WITH ANY THUNDERSTORMS THAT FORM. THE FLOW ALOFT IS EXPECTED TO INCREASE TOMORROW AS A TROUGH MOVES ONSHORE ALONG THE PACIFIC NORTHWEST COAST...CAUSING AN INCREASE IN WINDS INTO THE WEEKEND. IF HUMIDITIES DROP BELOW 15 PERCENT ON SATURDAY...A RED FLAG WARNING WOULD BE WARRANTED...HOWEVER ONLY NORTHWEST UTAH LOOKS TO BE AFFECTED AT THIS TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 16, 5:56 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 AM MDT THU AUG 16 2007 UTZ001>016-019>021-517-518-WYZ021-171200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 556 AM MDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WITH A MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE OUTLOOK AREA TODAY. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEASTERN UTAH...WHERE A COUPLE OF STORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION FRIDAY AND SATURDAY...WITH LOCALLY HEAVY RAINFALL AMOUNTS POSSIBLE. A FEW STORMS ON SATURDAY MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.